MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE 7.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE 7.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number E5111-07545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that two everest xt fenestrated polyaxial screw tabs fractured intra-operatively.The tabs broke while attempting to place a really difficult rod.All broken fragments, and screws were removed.New screws were used, and the procedure was completed successfully without surgical delay, or harm to the patient.This report represents the first of the two screws.
 
Event or Problem Description
It was reported that two everest xt fenestrated polyaxial screw tabs fractured intra-operatively.The tabs broke while attempting to place a really difficult rod.All broken fragments and screws were removed.New screws were used and the procedure was completed successfully without surgical delay or harm to the patient.This report represents the first of the two screws.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot number was not provided and could not be obtained.It was reported that the patient had very steep angle and the tabs broke while trying to insert a difficult rod.Most likely cause of the reported event was difficult angle at which the surgery was being performed.

Brand Name
POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE 7.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10562641
Report Number3004774118-2020-00212
Device Sequence Number14101058
Product Code NKB
UDI-Device Identifier10888857212787
UDI-Public10888857212787
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K151727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE5111-07545
Device Catalogue NumberE5111-07545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer10/31/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1